MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Model Number RBY2C2860-A
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 3005168196-2018-00260; 3005168196-2018-00261; 3005168196-2018-00262; 3005168196-2018-00264; 3005168196-2018-00265; 3005168196-2018-00266; 3005168196-2018-00267; 3005168196-2018-00268; 3005168196-2018-00269; 3005168196-2018-00270; 3005168196-2018-00271.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the splenic using ruby coils and a pod packing coil (podj).It was noted that the patient's anatomy was tortuous.During the procedure, the physician successfully implanted six ruby coils in the target vessel using a non-penumbra microcatheter.The physician was then unable to place 11 ruby coils and one podj.It was reported that the physician switched microcatheters three times.The procedure was completed using other coils.There was no report of an averse effect to the patient.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the splenic using ruby coils and a pod packing coil (podj).It was noted that the patient¿s anatomy was tortuous.During the procedure, the physician successfully implanted six ruby coils in the target vessel using a non-penumbra microcatheter.The physician was then unable to advance 11 ruby coils and one podj through the microcatheter and, therefore, all 11 ruby coils and the podj were removed.It was reported that the physician switched microcatheters three times.The procedure was completed using other coils.There was no report of an averse effect to the patient.
 
Additional Manufacturer Narrative
This report is associated with mfr report numbers: 3005168196-2018-00260, 3005168196-2018-00261, 3005168196-2018-00262, 3005168196-2018-00264, 3005168196-2018-00265, 3005168196-2018-00266, 3005168196-2018-00267, 3005168196-2018-00268, 3005168196-2018-00269, 3005168196-2018-00270, and 3005168196-2018-00271.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7242768
Report Number3005168196-2018-00263
Device Sequence Number19122100
Product Code HCG
UDI-Device Identifier00814548013091
UDI-Public00814548013091
Combination Product (Y/N)Y
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/12/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date12/17/2024
Device Model NumberRBY2C2860-A
Device Catalogue NumberRBY2C2860
Device Lot NumberF73238
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 01/12/2018
Supplement Date Received by Manufacturer01/14/2005
Initial Report FDA Received Date02/05/2018
Supplement Report FDA Received Date06/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005